Alert archive / Tennessee / Wind Advisories in 2007
Wind Advisory 9, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 13, 2007, 9:33 PM EDT for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Apr 14, 2007, 5:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2007, 9:33 PM EDT (01:33 UTC)
- In effect from
- Apr 14, 2007, 5:00 AM EDT
- Expired
- Apr 14, 2007, 4:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2653 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 140133 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 933 PM EDT FRI APR 13 2007 ...WINDY CONDITIONS EXPECTED SATURDAY... .A DEVELOPING LOW PRESSURE OVER THE SOUTHERN PLAINS WILL MOVE TOWARD THE GULF COAST STATES TONIGHT AND SATURDAY INCREASING THE PRESSURE GRADIENTS OVER THE SOUTHERN APPALACHIANS. THE INCREASING PRESSURE GRADIENT PRODUCE WINDY CONDITIONS ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA FOR SATURDAY. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-140945- /O.NEW.KMRX.WI.Y.0009.070414T0900Z-070414T2000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 933 PM EDT FRI APR 13 2007 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EDT SATURDAY. WINDS WILL BECOME SOUTHERLY OVERNIGHT AND INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 45 MPH SATURDAY MORNING. THE SOUTHERLY WINDS WILL DIMINISH BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DH
2 follow-up statements
000 WWUS74 KMRX 140720 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 320 AM EDT SAT APR 14 2007 ...WINDY CONDITIONS EXPECTED ACROSS THE HIGHER ELEVATIONS TODAY... .A STRONG LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY... WILL MOVE TOWARD THE SOUTHERN APPALACHIANS TODAY. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...GENERALLY ABOVE 2500 FEET. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-141530- /O.CON.KMRX.WI.Y.0009.070414T0900Z-070414T2000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 320 AM EDT SAT APR 14 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 TO 30 MPH TODAY...WITH HIGHER GUSTS UP TO 45 MPH...MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DMG
000 WWUS74 KMRX 141547 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1147 AM EDT SAT APR 14 2007 ...WINDY CONDITIONS TO CONTINUE ACROSS THE HIGHER ELEVATIONS TODAY... .A STRONG LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY... WILL MOVE TOWARD THE SOUTHERN APPALACHIANS TODAY. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...GENERALLY ABOVE 2500 FEET. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-142000- /O.CON.KMRX.WI.Y.0009.000000T0000Z-070414T2000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1147 AM EDT SAT APR 14 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHERLY WINDS WILL CONTINUE AT 15 TO 30 MPH TODAY... WITH HIGHER GUSTS UP TO 45 MPH...MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:21 PM EDT, 6 hours 12 minutes earlier.
Area forecast discussion, Apr 13, 3:21 PM EDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 321 PM EDT FRI APR 13 2007 .SHORT TERM...(TONIGHT THROUGH SUNDAY)...PRECIPITATION HAS BEEN VERY PATCHY AND UNORGANIZED THIS AFTERNOON...WITH AN OCCASIONAL 0.01 INCH NOTED ON ASOS. EXPECT THIS PATTERN TO PERSIST THIS EVENING WITH WARM AIR ADVECTION/WEAK ISENTROPIC LIFT PRODUCING MORE PATCHY LIGHT RAIN THAT MOVES EAST IN THE NEARLY ZONAL FLOW ALOFT. LOW PRESSURE MOVING INTO LOWER MISS VALLEY REGION TOWARD MORNING SHOULD EVENTUALLY SPREAD A SOLID AREA OF CONVECTIVE PCPN INTO WESTERN PARTS OF THE FORECAST AREA...THUS TRENDED INTO PREVIOUS FORECAST GRIDS TOWARD MORNING. CONTINUED CATEGORICAL POPS FOR SATURDAY AND SATURDAY NIGHT...BUT THREAT OF SEVERE STORMS SHOULD BE MAINLY TO OUR SOUTH WHERE BEST INSTABILITY WILL OCCUR. SLIGHTLY UNSTABLE SURFACE BASED AND ELEVATED OVER SOUTHERN PARTS OF THE FORECAST AREA...BUT NOT SO FOR SW VA AND NE TN (WHERE WORDED AS JUST A CHANCE OF THUNDERSTORMS). AMOUNT OF RAINFALL FROM THIS SYSTEM IS A CONCERN...WITH OUR AREA NOW INCLUDED IN THE SLIGHT RISK OF EXCEEDING FLASH FLOOD GUIDANCE. I WILL LIKELY ISSUE A SPECIAL WEATHER STATEMENT AND HIGHLIGHT SOME SIGNIFICANT RAIN FROM SATURDAY MORNING INTO SUNDAY MORNING...BUT NOT CONFIDENT ENOUGH THAT A FLOOD WATCH IS WARRANTED YET. MAIN REASONS ARE THAT SUCH STRONG TO SEVERE CONVECTION OVER THE GULF COAST STATES MAY INHIBIT RAIN AMOUNTS THIS FAR NORTH...PLUS A BRIEF PERIOD OF SE LOW LEVEL WINDS SATURDAY THAT WOULD PRODUCE DOWNSLOPE EFFECT. WILL ALSO MENTION THE MOISTURE AND MUCH COOLER AIR ON BACKSIDE OF SYSTEM FOR SUNDAY...WHICH MAY LEAD TO SNOW SHOWERS FOR THE HIGHER ELEVATIONS AS EARLY AS SUNDAY AFTERNOON...THEN POSSIBLY FOR LOWER ELEVATIONS OF NORTHERN AREAS SUNDAY NIGHT. GFS MODEL SEEMED TO HANDLE SYSTEM WELL...AND ITS MOS TEMPS WERE REASONABLE ESPECIALLY FOR MAX TEMPS EACH DAY...THUS CLOSELY FOLLOWED. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY)...DEEP UPPER TROF/UPPER LOW DROPS SOUTHEAST THROUGH THE EASTERN GREAT LAKES AND DRIVES STEADILY EAST THROUGH SOUTHERN NEW ENGLAND BY MID WEEK. POTENT STORM SYSTEM HAS MORE THAN ENOUGH WRAP AROUND MOISTURE AND DYNAMIC LIFT WITH VORT ENERGY ROTATING AROUND THE BACK SIDE OF SYSTEM TO KEEP PRECIP GOING WELL SUNDAY NIGHT AND SOME CONTINUATION ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE THROUGH MID DAY MONDAY. WINTER TYPE WEATHER IS NOT OVER YET AS THIS SYSTEM WILL PULL SUBFREEZING AIR INTO THE REGION ALLOWING FOR THE DEVELOPMENT OF SNOW SHOWERS MAINLY ACROSS SOUTHWEST VIRGINIA AND HIGHER TERRAIN NEAR THE NORTH CAROLINA BORDER. FORECAST AREA DRIES OUT MONDAY AFTERNOON THROUGH DAYTIME PERIOD TUESDAY. MAINTAINED THE SLIGHT CHANCE POP TUESDAY NIGHT THROUGH THURSDAY DAYTIME PERIOD AS AN UNSETTLED PATTERN STILL IN THE WORKS FOR MID TO LATE WEEK AS MODELS SHOW A NORTHERN AND SOUTHERN STREAM SHORTWAVE TRAVERSING THE EASTERN STATES. SOME UNCERTAINTY AS TO HOW MUCH LIFT WITH MAIN SURFACE WAVE TRACKING ALONG THE GULF COAST SO KEPT POPS QUITE LOW FOR NOW. USED A DRY FORECAST FOR FRIDAY AWAITING NEXT UPPER TROF DUE OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 49 64 47 49 35 / 60 100 100 60 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 45 61 45 46 34 / 60 90 100 80 20 OAK RIDGE, TN 46 59 44 47 33 / 60 100 100 80 20 TRI CITIES AIRPORT, TN 40 60 45 48 32 / 60 90 100 90 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Apr 13, 5:00 AM EDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT FRI APR 13 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE NEAR THE SOUTHERN APPALACHIAN REGION ON SATURDAY...BRINGING THE POSSIBILITY OF HEAVY RAINFALL. IN ADDITION...A FEW ISOLATED THUNDERSTORMS MAY PRODUCE SOME LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY. DMG
In the hours before
Special weather statement, Apr 13, 3:45 PM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 345 PM EDT FRI APR 13 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 345 PM EDT (245 PM CDT) FRI APR 13 2007 ...SIGNIFICANT RAINFALL EXPECTED THIS WEEKEND WITH MUCH COOLER TEMPERATURES AND A CHANCE OF SNOW SHOWERS BY SUNDAY... A LOW PRESSURE SYSTEM OVER TEXAS WILL MOVE EAST OVERNIGHT INTO THE LOWER MISSISSIPPI VALLEY REGION...SPREADING SHOWERS AND A FEW THUNDERSTORMS INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY NIGHT ...WITH SOME MODERATE TO LOCALLY HEAVY RAINFALL EXPECTED. THE GREATEST THREAT OF SEVERE STORMS IS EXPECTED ACROSS THE GULF COAST STATES...AND THESE STORMS MAY INHIBIT HOW MUCH GULF MOISTURE REACHES THE SOUTHERN APPALACHIANS. HOWEVER...THERE IS STILL THE POTENTIAL FOR A WIDESPREAD 1 TO 3 INCH RAINFALL FROM THIS SYSTEM THROUGH SATURDAY NIGHT. THE HEAVIEST RAINFALL TOTALS SHOULD OCCUR ON THE CUMBERLAND PLATEAU...PARTS OF SOUTHEAST TENNESSEE AND INTO CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA. THE ACTUAL TRACK OF THE LOW PRESSURE SYSTEM AND DEVELOPMENT OF STORMS ACROSS THE GULF COAST...WILL AFFECT HOW HEAVY THE RAINFALL IS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THIS WEEKEND. A FLOOD WATCH MAY BE REQUIRED...SO CONTINUE TO MONITOR WEATHER DEVELOPMENTS THIS WEEKEND. ADDITIONALLY...LINGERING MOISTURE AND COOLER AIR ON THE BACKSIDE OF THE SYSTEM...WILL PRODUCE MORE LIGHTER SHOWERS SUNDAY AND SUNDAY NIGHT...WITH THE POSSIBILITY OF SNOW SHOWERS IN THE HIGHER ELEVATIONS. A LIGHT SNOW ACCUMULATION...GENERALLY 1 OR 2 INCHES ...MIGHT OCCUR MAINLY ABOVE 3000 FEET ACROSS NORTHEAST TENNESSEE ...THE SMOKY MOUNTAINS AND SOUTHWEST VIRGINIA SUNDAY NIGHT. STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER STATEMENTS AND FORECASTS. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:20 PM EDT | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Hancock, Hawkins and 7 more | 50 hr |
Nearby
Wind Advisories in Tennessee, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.